Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jan 24, 2021, 11:13 AM MST for Pinal County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2021, 11:13 AM MST (18:13 UTC)
- Expired
- Jan 24, 2021, 11:45 AM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WWUS85 KTWC 241813
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
1113 AM MST Sun Jan 24 2021
AZZ504>506-514-241845-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
1113 AM MST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIMA AND SOUTH CENTRAL
PINAL COUNTIES UNTIL 1145 AM MST...
At 1111 AM MST, trained weather spotters reported a strong showers
and isolated thunderstorms near Tortolita, or near Marana, moving
northeast at 20 mph.
Small hail and winds in excess of 40 mph will be possible with these
showers and storms.
Locations impacted include...
Catalina, Oro Valley, Marana, Saddlebrooke, Tortolita, Picture Rocks,
Oracle Junction, Biosphere 2 and Dove Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3236 11117 3241 11119 3250 11114 3265 11115
3275 11092 3249 11073
TIME...MOT...LOC 1811Z 241DEG 19KT 3249 11108
$$
JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jan 24, 3:55 AM MST, 7 hours 18 minutes earlier.
Area forecast discussion, Jan 24, 3:55 AM MST, 7 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 355 AM MST Sun Jan 24 2021 .SYNOPSIS...Two winter storms will impact the area today and again on Monday afternoon into Tuesday with valley rain and mountain snow. The strongest and coldest storm will pass through Monday afternoon with snow levels possibly reaching desert floors including the Tucson Metro Monday night into Tuesday. Significant snow accumulations are expected for elevations generally above 4000 feet. Gusty winds with well below average temperatures will also accompany the storm system. && .DISCUSSION...The first of two winter storms was centered over southeast California early this morning with showers starting to develop across portions of the area. A Winter Weather Advisory remains in effect for the mountains until 8 pm mst today where several inches of snow can be expected. Valley rain can also be anticipated today before the storm exits the area tonight. After a brief break tonight, precipitation chances will increase again on Monday into Tuesday as the next winter storm bears down on the area. This next storm will be colder with much lower snow levels and more significant snow accumulations in the mountains. Higher elevation valleys mainly east and south of Tucson will likely experience light snow accumulations of 1 to 3 inches Monday evening into Tuesday. A Winter Storm Warning has been posted for the mountains Monday afternoon into Tuesday with a Winter Weather Advisory for the higher elevation valleys. Clearing skies Tuesday night will result in a hard freeze and widespread frost Wednesday morning in the valleys. Models were showing a break in the weather Wednesday and Thursday before yet another storm system approaches the region late in the week. && .AVIATION...Valid through 25/12Z. BKN-OVC clouds at 7k-11k ft MSL, with lowering cloud decks thru the morning hours. BKN-OVC cloud decks at 2k-5k ft AGL expected by 24/16Z. SCT valley -SHRA/mountain -SHSN will develop this morning, becoming widespread this afternoon and then ending from west to east tonight. Mountain obscurations and MVFR conditions expected across southeast Arizona between 24/15Z and 25/06Z. SFC wind SLY/SWLY at less than 12 kts thru 24/17Z and then again aft 25/03Z, with wind speeds of 12-18 kts and gusts to 28 kts between 24/17Z and 25/03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A series of storm systems will move across the region through the middle of the week, resulting in valley rain and mountain snow, along with colder temperatures. Snow levels may fall as low as 3,000 to 4,000 feet Monday night into Tuesday. Gusty winds are expected during this unsettled weather period, with Monday looking like the breeziest day. A drier weather pattern is then expected during the second half of the week, with the possibility of yet another storm system next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 8 PM MST this evening for AZZ510>514. Winter Weather Advisory from 1 PM Monday to 5 PM MST Tuesday for AZZ503-504-506>515. Winter Storm Warning from 1 PM Monday to 5 PM MST Tuesday for AZZ510>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jan 24, 11:02 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1102 AM MST SUN JAN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM SNOW SUMMERHAVEN 32.44N 110.76W
01/24/2021 E2.5 INCH PIMA AZ TRAINED SPOTTER
2.5 INCHES OF SNOW AND STILL SNOWING.
&&
JRMSpecial weather statement, Jan 24, 11:13 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1113 AM MST Sun Jan 24 2021
AZZ504>506-514-241845-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
1113 AM MST Sun Jan 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIMA AND SOUTH CENTRAL
PINAL COUNTIES UNTIL 1145 AM MST...
At 1111 AM MST, trained weather spotters reported a strong showers
and isolated thunderstorms near Tortolita, or near Marana, moving
northeast at 20 mph.
Small hail and winds in excess of 40 mph will be possible with these
showers and storms.
Locations impacted include...
Catalina, Oro Valley, Marana, Saddlebrooke, Tortolita, Picture Rocks,
Oracle Junction, Biosphere 2 and Dove Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3236 11117 3241 11119 3250 11114 3265 11115
3275 11092 3249 11073
TIME...MOT...LOC 1811Z 241DEG 19KT 3249 11108
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:38 AM MST | Winter Storm Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 61 hr |
| Jan 24, 3:38 AM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 61 hr |
| Jan 24, 11:26 AM MST | Special Weather Statement | TWC | 34 min | |
| Jan 24, 1:02 PM MST | Special Weather Statement | TWC | 43 min | |
| Jan 24, 1:49 PM MST | Special Weather Statement | TWC | Pinal | 56 min |
| Jan 24, 2:46 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Jan 24, 2:53 PM MST | Special Weather Statement | TWC | 37 min | |
| Jan 24, 3:26 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.